Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 221, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 9, 2003, 3:35 PM CDT for Daviess County, Henderson County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2003, 3:35 PM CDT (20:35 UTC)
- Expired
- Jul 9, 2003, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Daviess County, KY, Henderson County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:00 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 9, 2:00 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED JUL 9 2003 KPAH 88D PRETTY FULL W/SCT CONVECTION...MAINLY DIURNAL. WHILE THERE COULD CONTINUE TO LINGER SOME CONVECTION OVERNIGHT...THINK THE MAJORITY OF THE PCPN WL BE BROKEN INTO TWO...IE THE DIURNAL CONVECTION WL DIMINISH W/SUNSET...THEN ANOTHER ROUND BE EXPECTED LATE TONIGHT N AND W AS THE COLD FRONT APPROACHES. PCPN WL BE FRONTAL TOMORROW BUT ENHANCED VIA DIURNAL HEATING...ESP IN THE EAST...WHERE FRONT WL BE LATER TO PASS. WL LINGER SMALL POP SE INTO EARLY THU NIGHT AS ALL MODELS SYNCHRONIZING NOW W/TIMING. GFS AND TO A LESSER EXTENT ETA PAINTING SOME DECENT QPF BUT WITH FRONT MOVING ON THRU AND AREA SO DRY DONT ANTICIPATE WIDESPREAD SIGNIFICANT FLOODING. SPC DOES HOLD SLGT RISK OVER FA OR PTNS OF IT THRU FROPA. EXPECT POST FRONTAL AIR MASS TO BE DRY ENOUGH TO INHIBIT NW FLOW TYPE CONVECTIVE POSSIBILITIES...AT LEAST IN THE SHORT TERM. BY SUN TDS MAY REBOUND ENOUGH TO ALLOW WEAK UPR TROF SCENARIO TO TOUCH OFF A FEW DIURNAL STORMS...SO WL INSERT A SMALL CHC POP THEN. OTHERWISE WL KEEP THE REMAINDER OF THE FCST DRY...ALTHOUGH W/THE WLY-NWLY FLOW ALOFT THERE COULD BE SOME SMALL CHANCE TYPE POPS THAT SNEAK IN W/TIME. WITH NCEP IN BACKUP MODE WL PRETTY MUCH KEEP TEMPS AS IS W/MINOR TWEEKS...IF NECESSARY...WHEN NEW GUIDANCE BECOMES AVAIL CLOSER TO PRESS TIME. .PAH...NONE.
Hazardous weather outlook, Jul 9, 11:58 AM CDT, 3 hours 37 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1158 AM CDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR TODAY. ONE OR TWO OF THESE MAY BECOME SEVERE...BUT THE GREATEST CONCERN FOR SEVERE WEATHER WILL BE OVERNIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. DAMAGING WINDS WILL BE THE GREATEST SEVERE WEATHER HAZARD TONIGHT. AN ADDITIONAL CONCERN FOR TODAY WILL BE THE HEAT INDEX. THE COMBINATION OF HEAT AND HUMIDITY WILL YIELD VALUES THIS AFTERNOON NEAR 100 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY INTO THURSDAY NIGHT THE COLD FRONT WILL CONTINUE ITS MARCH ACROSS THE REGION. THUNDERSTORMS...SOME WITH DAMAGING WINDS...WILL CONTINUE TO BE A HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY. MY/DFS
In the hours before
Local storm report, Jul 9, 2:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0201 PM EVANSVILLE IN 60 MPH WIND GUST
07/09/03 VANDERBURGH WIND GUST AT AIRPORT
ESTIMATED IN EXCESS OF 60
MPH BY NWS OFFICIAL
0203 PM EVANSVILLE IN 60 MPH WIND GUST
07/09/03 VANDERBURGH WIND GUST OF 56
KNOTS...OR 63 MPH AT
EVANSVILLE
AIRPORT...MEASURED BY NWS
OBSERVING EQUIPMENT
0202 PM EVANSVILLE IN 0.75 INCH HAIL
07/09/03 VANDERBURGH DIME SIZE HAIL AT AIRPORT
REPORTED BY LOCAL MEDIA
0217 PM EVANSVILLE IN FLOODING
07/09/03 VANDERBURGH ST. JOSEPH ROAD AT
FRANKLIN ROAD...WATER
OVER THE TOPS OF CARS.
OTHER SECTIONS THE ROAD
IMPASSABLE REPORTED BY
VANDERBURGH COUNTY DESThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:14 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.